Last reply 2 months ago
(Tecfidera) – changing from copaxone?

I am deciding if I should switch to Tecfidera after having a really bad reaction to copaxone. What are the side effects like? How are the side effects different in the first 6-8 weeks ? thanks.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
3 months ago

@dd11 , try selecting the “Tecfidera” tag that has been automatically added to the foot of your post above. This will locate the previous conversations about Tecfidera.


grandma
3 months ago

The side effects are ‘on the side of the box’ Stumbler has already given you the info on Teccy speech on this site, we all react differently but the basics are low dose for 2 weeks, flushing and itching within 1/2 hr of taking dose, full dose after 2 wks, bad tum for a couple of days in wk 3/4 but we do have some users where this is ongoing several months later, most side effects settle down after 8 wks, and as a rule all is plain sailing from there. On this site we gave quite a lot of starters like you, some like me have been on it for just over a year, some have been on it for several years. Lots of experience, some people take an asprin, some an anti-histamine etc., read all you can, don’t worry about it, and your ms nurse us always at the end of the phone if you need any more help!😜👂


ash33
3 months ago

Hey I’ll be starting this med in the next few weeks too!


laperla
3 months ago

I had to come off Tecifidera, didn’t feel that great on it and went back on Copaxone 3x’s a week. However, I have heard good stuff about Tecfidera. Good luck and hope the results are positive!


barn-y
2 months ago

Hello there dd11 – first of all this is just my own experience 👍🏻🙂 – i’ve been taking tecfidera since November 2017. The only side effect that i ended up getting has been the flushing. Top tip – eat before taking the pill. I find waiting at least half an hour after eating before taking the tablet helps reduce the likelihood or how long flushing lasts.
I have also set my alarm am and pm that reminds me to take them as I kept forgetting to take the evening one.
Good luck


potter
2 months ago

I have been on it for six years I didn’t have that much trouble with flushing. I had stomach cramps and sometimes diarrhea. I had to take my Tec in the middle of my meals, I still do. I was taking Rebif shots for 5 years and side effects from it until I stopped taking it. The stomach problems cleared up for me after 2 months, my neuro said that was the average time it took. Potter


dominics
2 months ago

The Tec side effects are well covered above.

I am curious, in the context of a recent post gathering patient feedback for an article:

What other options were you offered?
How do you feel. About the guidance given by the neurologist and how much do you feel the responsibility to choose was left to you?

Thanks. Dom

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.